MAUDE Adverse Event Report: TREACE MEDICAL CONCEPTS, INC AO HEXALOBULAR #8 TIP; DRIVER

TREACE MEDICAL CONCEPTS, INC AO HEXALOBULAR #8 TIP; DRIVER
Model Number 1405-2202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
The available information indicates the tip of a #8 ao hexalobular tips broke off in the head of a screw, which was implanted in the patient's bone.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.Although there was no adverse event reported or anticipated, a piece of a #8 ao hexalobular tip is not intended to be implanted, therefore the company has chosen to file a mdr to ensure full compliance with 21 cfr part 803.
 
Additional Manufacturer Narrative
It was reported that the driving end of an ao driver tip broke off as the surgeon was inserting a screw.The detached portion of the ao driver tip was retained in the head of a screw, which was implanted in the patient.A backup device was available to successfully complete the surgery.No other patient outcomes were reported.The device was returned to the manufacturer for evaluation.The failure appeared to be the result of torsion, which is consistent with its designed use.The device history record was reviewed and no non-conformances or issues during the manufacture or release of the product were identified that could have contributed to the issue reported.Based on evaluation of the device and the available information, it is likely the device was not properly seated and/or excessive torque was applied to the device during use.This can lead to torsional failure which is consistent with the observed damage on the device.The surgical technique includes multiple statements regarding the proper method for inserting screws into a plate.Although the company has determined that the subject event in this mdr is unlikely to result in a serious injury if it recurred, the company has decided to file this mdr in an abundance of caution and to ensure full compliance with 21 cfr part 803.The company will supplement this mdr as necessary and appropriate.
 
Additional Manufacturer Narrative
D4.Model #: 1405-2202.

Brand Name
AO HEXALOBULAR #8 TIP
Common Device Name
DRIVER
Manufacturer (Section D)
TREACE MEDICAL CONCEPTS, INC
100 palmetto park place
ponte vedra 32081
Manufacturer (Section G)
TREACE MEDICAL CONCEPTS, INC.
100 palmetto park place
ponte vedra FL 32081
Manufacturer Contact
kristine gates
100 palmetto park place
ponte vedra, FL 32081
9043735940
MDR Report Key17666551
Report Number3011623994-2023-00222
Device Sequence Number7124102
Product Code HXX
UDI-Device Identifier00853114006624
UDI-Public00853114006624
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N/A CLASS I
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1405-2202
Device Lot NumberAL22441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown